Pennsylvania, 2003Flood in Pennsylvania, February 24, 2003
February 24, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 23, 9:10 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 23, 9:10 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
910 PM EST SUN FEB 23 2003
UPDATE TO REMOVE SCT EVE FLRYS.-SHSN.
18Z ETA JUST A BIT N OF OP AVN AND ENSEMBLE MEAN...CONTS TREND OF
POTENT YET FILLING SYS MOVG EWD MON AM ACROSS E CNTRL OH AND W PA.
STILL LKS LIKE A FEW HRS OF MDT SNOW ACRS CNTRL PARTS OF CWA...SO
PREVIOUS FCST IS REASONABLE. NO CHGS.
.PBZ...
MD...WINTER WEATHER ADVISORY MON MDZ001
PA...WINTER WEATHER ADVISORY MON PAZ007>009-013>016-020>023-029>032
OH...WINTER WEATHER ADVISORY LTE TNGT/MON
OHZ039>041-048>050-057>059-068-069
WV...WINTER WEATHER ADVISORY MON WVZ001>004-012-021>023-041.
Hazardous weather outlook, Feb 23, 5:20 AM EST, 18 hours 40 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-231200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 AM EST SUN FEB 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A HIGH WIND WARNING IS IN EFFECT TODAY. A WINTER WEATHER ADVISORY IS IN
EFFECT TODAY FOR 2 TO 4 INCHES OF SNOW IN THE MOUNTAINS OF WEST
VIRGINIA AND WESTERN MARYLAND.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
NO SPOTTER ACTIVATION IS ANTICIPATED.
Flood, Washington
- When
- February 24, 12:00 AM EST to 10:00 AM EST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Monongahela River crested at Charleroi Lock and Dam 4 at 28.7 feet around 1 AM. Flood stage is 28 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Heavy Snow in California, February 24 to 27, 20031 death · 28 injured · $950,000 · 9 events
- Winter Storm in Texas, February 24 to 27, 2003$15 million · 46 events
- Winter Storm in Texas, February 24, 20035 injured · $283,000 · 11 events
- Heavy Snow in Pennsylvania, February 24 to 25, 2003$75,000 · 2 events
- Winter Storm in Arkansas, February 24 to 25, 200331 events
- Winter Storm in Texas, February 24 to 26, 200320 events
- Winter Storm in Oklahoma, February 24, 20038 events
- Winter Storm in Arizona, February 24 to 26, 20038 events
- High Surf in Hawaii, February 24 to 26, 20036 events
- Heavy Snow in Utah, February 24 to 26, 20035 events
- Heavy Snow in Colorado, February 24 to 28, 20035 events
- Cold in Montana, February 24, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342658.